Alert archive / Michigan / Wind Advisories in 2008

Wind Advisory 9, NWS Grand Rapids, MI

December 14, 200823 counties in Michigan

NWS Grand Rapids, MI issued this wind advisory at Dec 14, 2008, 4:01 PM EST for 23 counties in Michigan. It took effect at Dec 15, 2008, 12:00 AM EST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Dec 14, 2008, 4:01 PM EST (21:01 UTC)
In effect from
Dec 15, 2008, 12:00 AM EST
Expired
Dec 15, 2008, 2:00 PM EST
In force
14 hr
Issued by
NWS Grand Rapids, MI
All 23 counties

Allegan County, MI, Barry County, MI, Calhoun County, MI, Clare County, MI, Clinton County, MI, Eaton County, MI, Gratiot County, MI, Ingham County, MI, Ionia County, MI, Isabella County, MI, Jackson County, MI, Kalamazoo County, MI, Kent County, MI, Lake County, MI, Mason County, MI, Mecosta County, MI, Montcalm County, MI, Muskegon County, MI, Newaygo County, MI, Oceana County, MI, Osceola County, MI, Ottawa County, MI, Van Buren County, MI

The radar

The Grand Rapids radar (KGRR), 27 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 9.0 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2008-12-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2008-12-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 282 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1226 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
282 m²/s²
0-3 km storm-relative helicity
277 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KGRR 142101
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
401 PM EST SUN DEC 14 2008

...BECOMING WINDY AND COLDER LATE TONIGHT...

.A STRONG COLD FRONT APPROACHING THE MISSISSIPPI RIVER LATE THIS
AFTERNOON WILL MOVE ACROSS LOWER MICHIGAN DURING THE OVERNIGHT
HOURS TONIGHT. WINDS WILL GRADUALLY INCREASE THIS EVENING OUT OF
THE SOUTH...AND WILL THEN BECOME VERY WINDY OVERNIGHT ALONG AND
BEHIND THE FRONT FROM THE WEST. MUCH COLDER AIR WILL MOVE IN WITH
THE STRONG WEST WINDS.

MIZ037>040-043>046-050>052-056>059-064>067-071>074-150515-
/O.NEW.KGRR.WI.Y.0009.081215T0500Z-081215T1900Z/
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...
CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON...
GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS...
HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN...
KALAMAZOO...BATTLE CREEK...JACKSON
401 PM EST SUN DEC 14 2008

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 2 PM EST
MONDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 2 PM EST
MONDAY. 

SOUTH WINDS THIS EVENING WILL BECOME WEST AFTER MIDNIGHT AND
INCREASE TO 20 TO 30 MPH. WIND GUSTS OF 45 MPH ARE EXPECTED TO
DEVELOP. WINDS WILL THEN SLOWLY DIMINISH DURING THE DAY ON MONDAY. 

THE GUSTY WEST WINDS WILL BRING MUCH COLDER TEMPERATURES ACROSS
THE AREA OVERNIGHT TONIGHT IN A SHORT PERIOD OF TIME. TEMPERATURES ARE
EXPECTED TO FALL FROM THE 40S DURING THE EARLY OVERNIGHT HOURS...TO
THE 20S TOWARD THE MORNING COMMUTE MONDAY MORNING. THIS WILL
FREEZE UP WET ROADS AND SURFACES AND PRODUCE SLIPPERY SURFACES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NJJ
4 follow-up statements
000 
WWUS73 KGRR 150306
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1006 PM EST SUN DEC 14 2008

...BECOMING WINDY AND COLDER LATE TONIGHT...

.A STRONG COLD FRONT APPROACHING LAKE MICHIGAN LATE THISE EVENING WILL
MOVE ACROSS LOWER MICHIGAN DURING THE OVERNIGHT HOURS TONIGHT.
WINDS WILL GRADUALLY INCREASE THIS EVENING OUT OF THE SOUTH...AND
WILL THEN BECOME VERY WINDY OVERNIGHT ALONG AND BEHIND THE FRONT
FROM THE WEST. MUCH COLDER AIR WILL MOVE IN WITH THE STRONG WEST
WINDS.

MIZ037>040-043>046-050>052-056>059-064>067-071>074-151115-
/O.CON.KGRR.WI.Y.0009.081215T0500Z-081215T1900Z/
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...
CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON...
GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS...
HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN...
KALAMAZOO...BATTLE CREEK...JACKSON
1006 PM EST SUN DEC 14 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EST MONDAY...

SOUTH WINDS THIS EVENING WILL BECOME WEST AFTER MIDNIGHT AND
INCREASE TO 20 TO 30 MPH. WIND GUSTS OF 45 MPH ARE EXPECTED TO
DEVELOP. WINDS WILL THEN SLOWLY DIMINISH DURING THE DAY ON MONDAY.

THE GUSTY WEST WINDS WILL BRING MUCH COLDER TEMPERATURES ACROSS
THE AREA OVERNIGHT TONIGHT IN A SHORT PERIOD OF TIME.
TEMPERATURES ARE EXPECTED TO FALL FROM THE 40S DURING THE EARLY
OVERNIGHT HOURS...TO THE 20S TOWARD THE MORNING COMMUTE MONDAY
MORNING. THIS WILL FREEZE UP WET ROADS AND SURFACES AND PRODUCE
SLIPPERY SURFACES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS73 KGRR 150748
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
248 AM EST MON DEC 15 2008

...WINDY...

.A STRONG COLD FRONT HAS CROSSED LAKE MICHIGAN. WEST TO NORTHWEST
WINDS WILL DEVELOP AND INCREASE TO 20 TO 30 MPH WITH GUSTS TO 45
MPH THIS MORNING BEFORE SUBSIDING THIS AFTERNOON.

MIZ037>040-043>046-050>052-056>059-064>067-071>074-151600-
/O.CON.KGRR.WI.Y.0009.000000T0000Z-081215T1900Z/
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...
CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON...
GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS...
HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN...
KALAMAZOO...BATTLE CREEK...JACKSON
248 AM EST MON DEC 15 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EST THIS
AFTERNOON...

WEST WINDS WILL INCREASE TO 20 TO 30 MPH THIS MORNING WITH GUSTS
TO 45 MPH BEFORE SUBSIDING THIS AFTERNOON. 

THE GUSTY WINDS WILL BRING MUCH COLDER TEMPERATURES TO SOUTHWEST
LOWER MICHIGAN TODAY RESULTING IN A FREEZING OF THE WATER THAT IS
LEFTOVER FROM MELTING SNOW AND RECENT RAIN.

THE WEST WINDS WILL MEAN A CROSS WIND ON NORTH SOUTH ROADS SUCH AS
US-31...US-131...AND US-127. DRIVERS OF HIGH PROFILE VEHICLES
SHOULD BE CAUTIOUS IF USING NORTH SOUTH ROADS TODAY.



$$
000 
WWUS73 KGRR 151607
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1107 AM EST MON DEC 15 2008

...WINDY...

.STRONG LOW PRESSURE NORTHEAST OF LAKE SUPERIOR WILL PRODUCE
WEST WINDS TO 45 MPH TODAY. THE WINDS WILL GRADUALLY DIMINISH
THIS AFTERNOON AND ESPECIALLY TONIGHT.

MIZ037>040-043>046-050>052-056>059-064>067-071>074-151900-
/O.CON.KGRR.WI.Y.0009.000000T0000Z-081215T1900Z/
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...
CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON...
GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS...
HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN...
KALAMAZOO...BATTLE CREEK...JACKSON
1107 AM EST MON DEC 15 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EST THIS
AFTERNOON...

WEST WINDS WILL GUST UP TO 45 MPH THROUGH EARLY AFTERNOON BEFORE
GRADUALLY DIMINISHING. WIND CHILL TEMPERATURES WILL BE BETWEEN
ZERO AND 10 BELOW THROUGH THE AFTERNOON.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. ALSO... SNOW SHOWERS AND BLOWING SNOW WILL
CREATE POOR VISIBILITIES. USE EXTRA CAUTION. 

$$

MEADE
000 
WWUS73 KGRR 151915
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
215 PM EST MON DEC 15 2008

...WINDS DIMINISHING...

.LOW PRESSURE WILL CONTINUE TO PULL AWAY FROM THE REGION THIS
AFTERNOON AND WINDS WILL GRADUALLY DIMINISH.

MIZ037>040-043>046-050>052-056>059-064>067-071>074-152015-
/O.EXP.KGRR.WI.Y.0009.000000T0000Z-081215T1900Z/
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...
CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON...
GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS...
HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN...
KALAMAZOO...BATTLE CREEK...JACKSON
215 PM EST MON DEC 15 2008

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. WEST WINDS WILL GRADUALLY
DIMINISH THROUGH THE AFTERNOON.

$$

MEADE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this wind advisory went out at Dec 14, 12:00 PM EST, 4 hours 1 minute earlier.

Area forecast discussion, Dec 14, 12:00 PM EST, 4 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1200 PM EST SUN DEC 14 2008

LATEST UPDATE...AVIATION...

.SYNOPSIS...(355 AM EST SUN DEC 14 2008)
LOW PRESSURE WILL MOVE FROM THE PLAINS TO THE UPPER MID WEST TODAY.
THIS SYSTEM WILL DRAG IN SOUTHERLY FLOW AND WARMER TEMPERATURES INTO
SOUTHWEST MICHIGAN.  ACCOMPANYING THE WARMER AIR WILL BE AREAS OF
RAIN AND FOG.  BY LATE TONIGHT A POWERFUL COLD FRONT WILL PLOW
ACROSS THE REGION BRINGING STRONG WINDS AND MUCH COLDER AIR.  RAIN
WILL CHANGE TO SNOW...HOWEVER NO SIGNIFICANT ACCUMULATIONS ARE
EXPECTED.  THE RAPID TEMPERATURE DROP EARLY MONDAY MORNING MAY
CREATE ICY CONDITIONS FOR THE MONDAY MORNING COMMUTE AS ANY STANDING
WATER FREEZES UP ON ROADWAYS.

THERE WILL BE ANOTHER STORM TO WATCH BY TUESDAY INTO TUESDAY NIGHT
AS LOW PRESSURE MOVES OUT OF THE GULF COAST STATES AND HEADS FOR THE
GREAT LAKES.  ANOTHER ROUND OF ACCUMULATING SNOW LOOKS LIKELY.

&&

.SHORT TERM...(355 AM EST SUN DEC 14 2008)
(TODAY THROUGH TUESDAY)
MUCH OF THE PCPN HAS OR WILL CHANGE OVER TO RAIN BY 12Z.  THERE
COULD BE A MIX IN THE FAR NE COUNTIES EARLY...BUT TEMPS WILL CLIMB
TO ABOVE FREEZING BY MID MORNING THERE...CHANGING ANY MIX TO ALL
RAIN.  THIS MIX SHOULD BE ON THE LIGHT SIDE...SO WILL CANCEL THE
ADVISORY OVER THE NORTHERN CWA.

GIVEN THE WEAKENING RADAR TRENDS AND THE SATELLITE SHOWING WE
ARE QUICKLY LOSING THE HIGHER CLOUD TOPS...WE WILL SEE A BIT OF A
LULL IN THE PCPN ACROSS MUCH OF THE AREA THIS MORNING AND INTO THIS
AFTERNOON.  THE RAIN SHOULD RETURN FROM WEST TO EAST LATE THIS
AFTERNOON AND TOWARD EVENING AS THE FORCING INCREASES AHEAD OF THE
APPROACHING COLD FRONT.  TEMPS SHOULD MAKE IT INTO THE 40S CWA-WIDE
DUE TO STRONG SOUTHERLY WINDS OVERCOMING ANY SHALLOW COLD AIR.

A POWERFUL COLD FRONT WILL CROSS THE CWA BETWEEN 06Z AND 12Z
TONIGHT.  STEADY RAINS ARE EXPECTED ALONG AND AHEAD OF THE FRONTAL
PASSAGE.  WE WILL SEE A RAPID DROP IN TEMPS BEHIND THE FRONT WHICH
WILL NOT ONLY CHANGE THE RAIN TO SNOW...BUT WILL ALSO CAUSE ANY
STANDING WATER OR WET ROADWAYS TO FREEZE.  THIS COULD BE A ISSUE FOR
THE MONDAY MORNING COMMUTE AS THE COLD SURGE WILL COINCIDE WITH THE
MORNING RUSH.  THE SNOW SHOULD NOT AMOUNT TO MUCH AS THE MOISTURE
DEPTH QUICKLY BECOMES SHALLOW BEHIND THE FRONT.  WE MAY ALSO NEED TO
CONSIDER A WIND ADVISORY LATE TONIGHT/EARLY MONDAY WITH THE SURGE OF
CAA.  ALL IN ALL...IT DOES NOT LOOK TOO PLEASANT FIRST THING MONDAY
MORNING.

TEMPS WILL CONTINUE TO FALL ALL DAY MONDAY.  SOME WEAK LAKE EFFECT
SNOW SHOWERS SHOULD DEVELOP...HOWEVER WITH THE LOW INVERSION HEIGHTS
ANY ACCUMS WILL BE MINIMAL.  BITTER COLD AIR AND WINDS WILL DRIVE
WIND CHILL READINGS INTO THE SINGLE DIGITS BY AFTERNOON.  WINDS WILL
SLOWLY DROP OFF MONDAY NIGHT WITH THE LIGHT SNOW SHOWERS CONTINUING
ALONG THE LAKE SHORE.

THERE IS FAIRLY GOOD AGREEMENT IN THE MODELS INTO TUESDAY...SHOWING
LOW PRESSURE DEVELOPING TO OUR SW ALONG A BAROCLINIC ZONE...AND
HEADING FOR THE CENTRAL GREAT LAKES BY TUESDAY NIGHT.  WILL HAVE A
DRY TUESDAY MORNING...BUT PCPN CHANCES WILL INCREASE THROUGH THE
AFTERNOON.

&&

.LONG TERM...(355 AM EST SUN DEC 14 2008)
(TUESDAY NIGHT THROUGH SATURDAY)
EXPECT ABOUT A 2 TO 4 INCH SNOW EVENT TUESDAY NIGHT AS DEEP MOISTURE
AND MODEST LIFT ARRIVES WITH THE FIRST IN A SERIES OF SYSTEMS MOVING
QUICKLY ALONG THE BAROCLINIC ZONE IN CONFLUENT FLOW REGIME. RAISED
POPS FOR TUESDAY NIGHT TO LIKELY AS BOTH THE EURO AND GFS ENSEMBLE
MEAN CONTINUE TO SHOW A TENTH TO TWO TENTHS OF AN INCH OF QPF ACROSS
MUCH IF NOT ALL OF THE FORECAST AREA.

AFTER A BRIEF BREAK WITH ONLY SCATTERED LAKE EFFECT SNOW SHOWERS
WEDNESDAY AND WEDNESDAY NIGHT...THE NEXT STORM IS UPON US BY
THURSDAY AS SHOWN BY THE LATEST EURO AND GFS WHICH ARE FASTER THAN
PREVIOUS RUNS IN BRINGING IN QPF...WHICH IS BELIEVABLE GIVEN THE
STRENGTH OF WAA/ISENTROPIC ASCENT SHOWN AT THAT TIME. THIS LOOKS
LIKE ANOTHER SHOT OF MIXED PRECIP SIMILAR TO WHAT WE ARE SEEING
NOW...BUT THE ARRIVAL MAY BE COINCIDENT WITH THE THURSDAY MORNING
COMMUTE RATHER THAN ON A WEEKEND NIGHT. IF THE CURRENT FORECAST
TRACK OF THE LOW VERIFIES...THIS COULD BE AN ICE STORM ACROSS AT
LEAST THE NORTHERN HALF OF THE FORECAST AREA. SINCE THURSDAY
FORECAST WAS DRY...COORDINATED INTRO OF LOW CHANCE POPS FOR MIXED
SNOW AND FREEZING RAIN DURING THE DAY. LEFT GOING FORECAST FOR
THURSDAY NIGHT ALONE AS MIX SHOULD BE CHANGING BACK TO SNOW. LAKE
EFFECT SNOW SHOWERS TO FOLLOW FOR FRIDAY.

MODELS ARE COMING INTO AGREEMENT ON EXTREMELY COLD SHOT OF AIR FOR
NEXT WEEKEND WITH 850 MB TEMPS LOWER THAN MINUS 20C ARRIVING FOR
SATURDAY. LEFT CURRENT TEMPS ALONE FOR SATURDAY....BUT IF MODEL
TRENDS CONTINUE...TEMPS WILL NEED TO BE LOWERED QUITE A BIT.

&&

.MARINE...(355 AM EST SUN DEC 14 2008)
SOUTHERLY GALE FORCE WINDS WILL CONTINUE THROUGH TONIGHT WHICH WILL
RESULT IN VERY HIGH WAVE HEIGHTS POSING A SIGNIFICANT HAZARD TO ALL
MARINERS. THE GALES ARE EXPECTED TO CONTINUE ON MONDAY WITH WINDS
VEERING TO THE NORTHWEST EARLY IN THE DAY.  WINDS ARE EXPECTED TO
REMAIN BRISK INTO MONDAY NIGHT...BUT THEY SHOULD FALL BELOW GALE
FORCE.

&&

.AVIATION...(1200 PM EST SUN DEC 14 2008)
GUSTY SOUTH WINDS INTO THE 25 TO 30 KT RANGE WILL CONTINUE THIS
AFTERNOON WITH A FEW SHOWERS IN THE VICINITY OF ALL TAF SITES. MORE
WIDESPREAD RAIN WILL DEVELOP LATE TONIGHT NEAR AND JUST AHEAD
OF THE COLD FRONT. WIND GUSTS IN THE 30 TO 35 KT RANGE WILL INHIBIT
DENSE FOG FROM FORMING... EXCEPT FOR SHALLOW FOG BLOWING OUT OF SNOW
COVERED WOODED AREAS ADJACENT TO RUNWAYS. TEMPS WILL DROP SHARPLY
AFTER FROPA DURING THE EARLY MORNING HOURS MONDAY WHICH COULD LEAD TO
ICING OF UNTREATED SURFACES.

&&

.HYDROLOGY...(355 AM EST SUN DEC 14 2008)
UP TO A HALF INCH OF RAIN COULD OCCUR JUST AHEAD OF THE COLD FRONT
ON SUNDAY NIGHT. THIS COMBINED WITH SNOW MELT MAY RESULT IN SOME
PONDING/STANDING WATER IN POOR DRAINAGE AREAS.  BEHIND THE FRONT
MUCH COLDER AIR ARRIVES AND RUNOFF WILL ABRUPTLY FREEZE/LOCK UP
MONDAY MORNING. THEREFORE NOT EXPECTING SIGNIFICANT HYDRO ISSUES.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
LM...GALE WARNING IN EFFECT THROUGH MONDAY FOR OUR ENTIRE
NEARSHORE.
MI...NONE.

&&

SYNOPSIS:     JK
SHORT TERM:   JK
LONG TERM:    OSTUNO
MARINE:       JK
AVIATION:     LAURENS
HYDROLOGY:    JK
Hazardous weather outlook, Dec 14, 8:52 AM EST, 7 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
852 AM EST SUN DEC 14 2008

MIZ037>040-043>046-050>052-056>059-064>067-071>074-151115-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
852 AM EST SUN DEC 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THE COMBINATION OF RAIN SHOWERS AND MELTING SNOW MAY RESULT IN SOME
FLOODING OF LOW LYING AND POOR DRAINAGE AREAS TODAY. STANDING WATER
COULD BE DEEP ENOUGH TO STALL CARS ESPECIALLY WHERE SNOW IS BLOCKING
STORM DRAINS. AREAS MOST AT RISK FOR FLOODING ARE WHERE A DEEPER
SNOWPACK EXISTS WHICH IS GENERALLY NORTH OF INTERSTATE 96 AND WEST
OF HIGHWAY 131.

WINDS MAY GUST OVER 40 MPH TONIGHT CAUSING SCATTERED POWER OUTAGES.

SOME SNOW IS EXPECTED LATE TONIGHT AS A STRONG COLD FRONT MOVES
THROUGH. THE COLDER AIR MAY CAUSE STANDING WATER TO FREEZE IN PLACE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ROADS MAY BE ICY FOR THE MONDAY MORNING COMMUTE AS TEMPERATURES
FALL WELL BELOW FREEZING.

FROM 2 TO 4 INCHES OF SNOW IS POSSIBLE TUESDAY NIGHT AS A STORM
ROLLS THROUGH.

ANOTHER STORM MAY BRING SNOW AND MIXED PRECIPITATION ON THURSDAY
INTO FRIDAY...WITH ICING FROM FREEZING RAIN POSSIBLE DURING THE
MORNING COMMUTE ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ844>849-151115-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
852 AM EST SUN DEC 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

GALE CONDITIONS ARE EXPECTED TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

GALE CONDITIONS ARE EXPECTED INTO MONDAY AFTERNOON WITH WAVES
HIGHER THAN 4 FEET PERSISTING THROUGH MONDAY NIGHT.

MEADE

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 13, 8:43 PM ESTWinter Weather AdvisoryGRRClare, Clinton, Gratiot, Ionia, Isabella, Kent and 7 more7 hr

Nearby

Wind Advisories in Michigan, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.